Clozapine and other antipsychotics: monitoring blood concentrations for toxicity

Monitoring blood concentrations of clozapine (Clozaril, Denzapine, Zaponex) for toxicity is now advised in certain clinical situations.

Denosumab 60mg (Prolia): increased risk of multiple vertebral fractures after stopping or delaying ongoing treatment

Evaluate a patient’s individual factors for benefits and risks before initiating treatment with denosumab 60mg, particularly in those with previous vertebral fracture.

Baricitinib (Olumiant▼): increased risk of diverticulitis, particularly in patients with risk factors

Use baricitinib with caution in patients with diverticular disease and in those concomitantly treated with medications associated with an increased risk of diverticulitis.

Isotretinoin (Roaccutane▼): reminder of important risks and precautions

We remind healthcare professionals that isotretinoin should only be used for severe forms of acne resistant to adequate courses of standard therapy with systemic antibacterials and topical therapy.

Emollients and risk of severe and fatal burns: new resources available

We inform healthcare professionals of the recent campaign to promote awareness of the risk and new resources available to support safe use following previous advice to health and care professionals.

Letters and drug alerts sent to healthcare professionals in July 2020

A summary of letters and drug alerts recently sent to healthcare professionals, including recommendations to reduce handling errors with leuprorelin-containing depot medicines.

Medical Device Alerts issued in July 2020

A summary of Medical Device Alerts recently issued by the MHRA.

Posted on the UK MHRA website on 26 August 2020